Alert archive / Wisconsin / Small Craft Advisories in 2015
Small Craft Advisory 69, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Oct 20, 2015, 10:05 AM CDT. It took effect at Oct 20, 2015, 7:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2015, 10:05 AM CDT (15:05 UTC)
- In effect from
- Oct 20, 2015, 7:00 PM CDT
- Expired
- Oct 21, 2015, 4:34 AM CDT
- In force
- 10 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
579 WHUS73 KGRB 201505 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1005 AM CDT TUE OCT 20 2015 ...LARGE WAVES EXPECTED ON LAKE MICHIGAN LATER TODAY AND TONIGHT... .PERSISTENT NORTHEAST WINDS WILL PRODUCE WAVES HAZARDOUS TO SMALL CRAFT ON LAKE MICHIGAN NORTH OF STURGEON BAY THIS EVENING INTO TONIGHT. LMZ541-202315- /O.NEW.KGRB.SC.Y.0069.151021T0000Z-151021T1000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1005 AM CDT TUE OCT 20 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM CDT WEDNESDAY. * WINDS...NORTHEAST 10 TO 20 KTS WITH GUSTS TO 25 KTS VEERING EAST THIS EVENING. * WAVES...BUILDING TO 3 TO 5 FT THIS EVENING. * ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING AS GUSTY SOUTH WINDS DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
3 follow-up statements
231 WHUS73 KGRB 202011 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 311 PM CDT TUE OCT 20 2015 ...BUILDING WAVES EXPECTED ON LAKE MICHIGAN THIS EVENING AND TONIGHT... .PERSISTENT NORTHEAST WINDS WILL PRODUCE WAVES HAZARDOUS TO SMALL CRAFT ON LAKE MICHIGAN NORTH OF STURGEON BAY THIS EVENING INTO TONIGHT. LMZ541-210415- /O.CON.KGRB.SC.Y.0069.151021T0000Z-151021T1000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- 311 PM CDT TUE OCT 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM CDT WEDNESDAY... * WINDS...NORTHEAST 10 TO 20 KTS WITH GUSTS TO 25 KTS VEERING EAST THIS EVENING. * WAVES...BUILDING TO 3 TO 5 FT THIS EVENING. * ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING AS GUSTY SOUTH WINDS DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
766 WHUS73 KGRB 210215 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 915 PM CDT TUE OCT 20 2015 ...BUILDING WAVES EXPECTED ON LAKE MICHIGAN THROUGH THE NIGHT... .PERSISTENT NORTHEAST WINDS WILL PRODUCE WAVES HAZARDOUS TO SMALL CRAFT ON LAKE MICHIGAN NORTH OF STURGEON BAY INTO TONIGHT. LMZ541-211000- /O.CON.KGRB.SC.Y.0069.000000T0000Z-151021T1000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- 915 PM CDT TUE OCT 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT WEDNESDAY... * WINDS...NORTHEAST 10 TO 20 KTS WITH GUSTS TO 25 KTS VEERING SOUTH OVERNIGHT. * WAVES...3 TO 5 FT. * ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING AS GUSTY SOUTH WINDS DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
849 WHUS73 KGRB 210934 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 434 AM CDT WED OCT 21 2015 ...SMALL CRAFT CANCELLED THIS MORNING... .WINDS AND WAVES HAVE SUBSIDED THIS MORNING. INCREASING NORTHWEST WINDS IN THE WAKE OF A COLD FRONT LATE THIS AFTERNOON INTO THIS EVENING MAY AGAIN PRODUCE WINDS AND WAVES HAZARDOUS TO SMALL CRAFT. LMZ541-211045- /O.CAN.KGRB.SC.Y.0069.000000T0000Z-151021T1000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- 434 AM CDT WED OCT 21 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 6:29 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Oct 20, 6:29 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 629 AM CDT TUE OCT 20 2015 UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY ISSUED AT 250 AM CDT TUE OCT 20 2015 LIGHT PCPN CHANCES TODAY INTO WEDNESDAY THE PRIMARY FORECAST ISSUE. EARLY THIS MORNING AREA RADARS SHOW A COUPLE NARROW BUT PERSISTENT WEST TO EAST BANDS OF LIGHT SHOWERS OR SPRINKLES OVER CENTRAL WISCONSIN. ONE NARROW BAND EXTENDS FROM TAYLOR COUNTY TO GRB AREA AND A SECOND BAND WAS JUST SOUTH OF A OSH TO MTW LINE. SHOWERS WERE ASSOCIATED WITH THE WEST TO EAST 850 FGEN REGION ALONG WITH A SURFACE BOUNDARY SLOWLY SAGGING SOUTHWARD. PROGS SUGGESTS THE SURFACE FRONT WILL DROP INTO SOUTHERN WISCONSIN TODAY LEAVING MUCH OF THE REGION IN AN EASTERLY SURFACE FLOW. PROGS THEN LIFT THIS FRONT BACK NORTH AGAIN TONIGHT AS A WARM FRONT AS A STRONG SHORT WAVE TROUGH APPROACHES FROM THE WEST. WHILE THE SURFACE FRONT LAGS IN THE RETURN NORTH...850 WINDS TURN SOUTH TODAY WITH GENERAL WAA ONGOING. USUALLY WITH AN EASTERLY FLOW...BOUNDARY LAYER CLOUDS WILL BE ON THE INCREASE. SURFACE DEWPOINTS IN THE 40S BUT PWATS IN THE MODELS 1.00 TO 1.25 RANGE TODAY INTO EARLY TUESDAY. WILL REMOVE POPS FOR MUCH OF THE DAY BUT WILL GRADUALLY RETURN POPS LATER TODAY INTO TONIGHT FROM SOUTH TO NORTH...AND ESPECIALLY LATER TONIGHT AS MID LEVEL LAPSE INCREASE FROM THE WEST WITH THE SHORT WAVE TROUGH APPROACHING. WILL CONTINUE CHANCE POPS FOR WEDNESDAY WITH THE TROUGH AND COLD FRONT PASSAGE...AND ANTICIPATE PCPN WILL END OR DIMINISH OVER CENTRAL WISCONSIN IN THE AFTERNOON AFTER PASSAGE. FORECAST TEMPS CHALLENGE OVER CENTRAL WISCONSIN TODAY DUE TO WARM START NEAR THE FRONT. THEN TO COMPLICATE THE MAX TEMP TRENDS...THE SURFACE FRONT DROPS INTO SOUTHERN WISCONSIN TODAY...BUT THE 850 FRONT LIFTS NORTH. DEPENDING ON CLOUDS...MIXING MAY PRODUCE SLIGHTLY HIGHER MAX TEMPS TODAY FOR AT LEAST CENTRAL WISCONSIN. FOR NOW WILL RAISE MAX TEMPS TO BC GUIDANCE LEVELS. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY ISSUED AT 250 AM CDT TUE OCT 20 2015 THE LATEST ENSEMBLE MEANS SHOW SPLIT FLOW OVER NORTH AMERICA GRADUALLY CONGEALING INTO A MORE PROGRESSIVE FLOW REGIME BY THE END OF THE WEEK. THE ECMWF IS MORE ALIGNED WITH THE ENSEMBLE MEANS ALONG WITH THE GEM...SO WILL USE THESE MODELS FOR THE FORECAST. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...A COLD FRONT WILL BE EXITING THE LAKE MICHIGAN SHORELINE EARLY WEDNESDAY NIGHT. CAN SEE A NEED FOR SMALL CHANCES OF RAIN ALONG THE FRONT...BUT THE INHERITED FORECAST IS DRY...AND SUPPORT IS NOT THAT STRONG ENOUGH TO INCLUDE THE SMALL CHANCES. SO WILL STICK WITH A DRY FORECAST. COLD ADVECTION WILL CRANK UP BEHIND THE FRONT WHICH WILL LEAD TO A CHILLY AND BREEZY NIGHT. THE WINDS SUBSIDE ON THURSDAY AS HIGH PRESSURE BUILDS INTO THE REGION. LOW TO MID 50S LOOK GOOD FOR HIGH TEMPS UNDER A PARTLY TO MOSTLY CLOUDY SKY. CLEARING TAKES PLACE ON THURSDAY NIGHT WITH AN EAST WIND DEVELOPING. REST OF THE FORECAST...LOW PRESSURE WILL MOVE ACROSS THE NORTHERN PLAINS ON FRIDAY BEFORE SWINGING NORTH OF LAKE SUPERIOR ON SATURDAY. IT WILL DRAG A COLD FRONT ACROSS THE REGION LATE FRIDAY NIGHT INTO SATURDAY. PRECIP AHEAD OF THE LOW LOOKS TO ARRIVE AS EARLY AS FRIDAY AFTERNOON AND WILL CONTINUE INTO SATURDAY. ANOTHER SHOT OF COLDER AND WINDY WEATHER WILL OCCUR BEHIND THE LOW FOR SUNDAY. SOME FLAKES MAY MIX IN WITH ANY RAIN SHOWERS IN THE LAKE EFFECT BELTS. THE NEXT SYSTEM WILL THEN ARRIVE LATE MONDAY INTO MONDAY NIGHT. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 628 AM CDT TUE OCT 20 2015 WEST TO EAST BANDS OF SHOWERS WITH A RUMBLE OR TWO OF THUNDER WILL CONTINUE TO DRIFT OVER THE AREA EARLY THIS MORNING. THE MORNING SHOWERS ARE EXPECTED TO DIMINISH LATER THIS MORNING INTO THIS AFTERNOON AS A FRONT DROPS SOUTH OF THE AREA. SHOWERS WILL BE ON THE INCREASE AGAIN TONIGHT INTO WEDNESDAY AS A FRONTAL SYSTEM TRACKS INTO THE STATE. MAINLY VFR CONDITIONS ARE EXPECTED TODAY AND TONIGHT...BUT SOME POTENTIAL OF SCATTERED MVFR CIGS TO DEVELOP ALONG AND NEAR LAKE MICHIGAN WITH DEVELOPING EASTERLY FLOW. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....TDH LONG TERM......MPC AVIATION.......TDH
Hazardous weather outlook, Oct 20, 4:51 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 451 AM CDT TUE OCT 20 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 451 AM CDT TUE OCT 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-211100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 451 AM CDT TUE OCT 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A COUPLE PERIODS FOR SMALL CRAFT ADVISORIES TO TAKE PLACE OVER THE NEXT WEEK. THE FIRST PERIOD WILL ARRIVE WEDNESDAY INTO THURSDAY. A SECOND PERIOD WILL ARRIVE FRIDAY INTO SATURDAY. GUSTY SOUTH WINDS WILL PRECEDE EACH COLD FRONT WITH GUSTY NORTHWEST WINDS DEVELOPING AFTER THE FRONTAL PASSAGE. TDH/MPC
Nearby
Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.